# SDR CA090227004

- Difficulty date: February 25, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Aerosp ATR 42-300
- Aircraft time: 33,984 hours
- Engine: Pwa PW120
- Propeller: Hamstd 14SF5
- System (JASC): 7921 · Engine Oil Cooler
- Part: Cooler
- Part number: 481141029
- Condition: Cracked
- Location: Engine Oil
- Stage of operation: DE
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

(CAN) COMMENCING THE DESCENT, THE CREW OBSERVED OIL PRESSURE FLUCTUATION ON THE NR 1 ENGINE ACCOMPANIED BY 2 FLASHES OF THE RED LOCAL ALERT.  NO CCAS ALERT WAS OBSERVED. THE ACFT RETURNED TO POINT OF DEPARTURE AND LANDED WITHOUT FURTHER PROBLEM.  MX OBSERVED A LOSS OF ENGINE OIL CONDITION AND DETERMINED THAT THE ENGINE OIL COOLER WAS THE SOURCE OF THE LEAK. THE ACFT IS AWAITING REPLACEMENT PARTS.
